Oklahoma, 2007Tornadoes and Hail in Oklahoma, May 31, 2007
May 31, 2007 · NWS AMA · 12 events in 2 counties and zones
and tornadoes during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the western and central Oklahoma Panhandle produced large hail...damaging winds...and tornadoes during the evening hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 31, 5:46 PM CST, 9 minutes earlier.
Area forecast discussion, May 31, 5:46 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT THU MAY 31 2007
.AVIATION...
AN UPPER TROUGH MOVING EAST OUT OF NEW MEXICO AND COLORADO WILL
SPREAD SCATTERED STRONG TO SEVERE CONVECTION ACROSS ALL THREE TAF
SITES THROUGH 06Z FRIDAY. IFR TO MVFR CONDITIONS EXPECTED IN AND NEAR
THE CONVECTION WITH VFR OUTSIDE THE CONVECTION. WINDS WILL BE
VARIABLE AND STRONG IN AND NEAR THE CONVECTION AT 30 TO 40 KNOTS WITH
GUSTS UP TO 50 KNOTS. OUTSIDE THE STORMS...SOUTHERLY TO SOUTHEASTERLY
WINDS OF 10 TO 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS CAN BE
EXPECTED THROUGH FRIDAY MORNING. ADDITIONAL CONVECTION MAY DEVELOP
FRIDAY AFTERNOON AFTER 20Z.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 31 2007/
DISCUSSION...
18Z RAOB FROM AMA SHOWS DEEPENING OF MOISTURE...ELEVATION OF CAPPING
INVERSION...TOPPED BY STEEP LAPSE RATES. TSTMS DEVELOPING AT THIS
TIME NEAR NWRN CORNER OF FCST AREA...WHERE MID-LVL INSTBY IS
INCREASING NEAR LOW-LVL CONVERGENCE ZONE. HAVE INCREASED POPS
SLIGHTLY TNGT...STILL CALLING FOR SCATTERED TO NUMEROUS TSTMS...
WITH SEVERE TSTMS POSSIBLE. DEEP...RICH MSTR ALSO RESIDING S OF TX
PNHDL IS POISED TO MOVE NWD...WITH OLD FRONTAL BNDRY ALSO PROVIDING
A FOCUS FOR CONVERGENCE AND ENHANCED SHEAR. ON FRI AND FRI NGT...
HAVE REORIENTED POPS...WITH HIGHEST POPS IN SRN ZONES...AS NEW COLD
FRONT EXPECTED TO LIE ACROSS THIS AREA DURING AFTERNOON AND EVE.
HAVE KEPT LOW POPS SAT THRU SUN NGT...AS NW FLOW PERSISTS WITH
UNSTABLE AIRMASS REMAINING OVERHEAD. BY EARLY NEXT WEEK...FLOW
BECOMES MORE ZONAL...WITH DRIER SWLY LOW-LVL WINDS...WARMER
CONDITIONS...AND LESS LIKELIHOOD OF TSTMS.
COCKRELL
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11
Hazardous weather outlook, May 31, 2:50 PM CST, 3 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT THU MAY 31 2007
OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
350 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
TORNADO WATCH 313 HAS BEEN ISSUED FOR THE ENTIRE TEXAS AND OKLAHOMA
PANHANDLES UNTIL 10 PM THIS EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. LARGE HAIL...
DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES ARE THE SEVERE
WEATHER THREATS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL
GENERALLY BE NORTH OF THE CANADIAN RIVER.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE
AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR ACTIVATION THROUGH TONIGHT.
HENNIG
In the hours before
Special weather statement, May 31, 4:49 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT THU MAY 31 2007
OKZ001-312315-
CIMARRON OK-
549 PM CDT THU MAY 31 2007
...STRONG THUNDERSTORM TO AFFECT NORTHERN CIMARRON COUNTY...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CAMPO COLORADO. OUTER PORTIONS OF THIS
STORM WILL AFFECT NORTHERN PORTIONS OF CIMARRON COUNTY. SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE ALONG HIGHWAY 287 10 MILES NORTH OF
BOISE CITY. A SECOND STRONG THUNDERSTORM WILL MOVE NEAR KENTON.
PEOPLE IN NORTHERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
KRAMAR
Special weather statement, May 31, 5:37 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT THU MAY 31 2007
TXZ001-010000-
DALLAM TX-
637 PM CDT THU MAY 31 2007
...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM COUNTY...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF WARE MOVING EAST AT 30 MPH.
THIS STORM MAY INTENSIFY AS IT MOVES EAST INTO BETTER MOISTURE.
PEOPLE IN SOUTHWESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
KRAMAR
Event by event
7 tornado, 3 hail, 2 thunderstorm wind. Local standard time, as filed.
Tornado, Cimarron
- When
- May 31, 5:55 PM CST
- Where
- Cimarron County, 3 mi NNE of Keyes
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 100 yd
- Reported by
- NWS Employee
- Coordinates
- 36.860, -102.229
The tornado developed about three miles north northeast of Keyes Oklahoma at 1755 CST for less than a minute. The tornado path length and path width were estimated. The tornado remained over open country and no damage or injuries were reported.
Tornado, Cimarron
- When
- May 31, 6:11 PM CST to 6:12 PM CST
- Where
- Cimarron County, 2.15 mi NNE of Sturgis
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 100 yd
- Reported by
- Broadcast Media
- Coordinates
- 36.909, -102.035
The tornado developed just north of Sturgis Oklahoma at 1811 CST and remained on the ground for about one minute before dissipating at 1812 CST. The path length and path width were estimated. The tornado remained over open country and no damage or injuries were reported.
Tornado, Texas
- When
- May 31, 6:42 PM CST
- Where
- Texas County, 5 mi NNW of Eva
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 36.867, -101.935
The tornado developed over open country five miles north northwest of Eva Oklahoma and remained on the ground for less than one minute. The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.
Tornado, Texas
- When
- May 31, 6:49 PM CST
- Where
- Texas County, 5 mi ENE of Eva
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Broadcast Media
- Coordinates
- 36.828, -101.817
The tornado developed over open country five miles east northeast of Eva Oklahoma at 1849 CST and remained on the ground for less than a minute. The tornado path length and path width were estimated. No damage or injuries were reported.
Tornado, Texas
- When
- May 31, 6:58 PM CST to 7:00 PM CST
- Where
- Texas County, 13 mi NW of Guymon to 13.5 mi NW of Guymon
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 150 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.813, -101.646
The tornado developed over open country about thirteen miles northwest of Guymon at 1858 CST and tracked northeastward before dissipating about thirteen and a half miles northwest of Guymon at 1900 CST. The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.
Hail, Texas
- When
- May 31, 7:02 PM CST
- Where
- Texas County, 1 mi N of Eva
- Measured
- 1.75 in hail
- Reported by
- County Official
- Coordinates
- 36.815, -101.900
Tornado, Texas
- When
- May 31, 7:06 PM CST to 7:17 PM CST
- Where
- Texas County, 11 mi WSW of Hough to 7 mi SW of Hough
- Rating
- EF1
- Path length
- 5.27 mi
- Path width
- 300 yd
- Property damage
- $18,000
- Reported by
- Trained Spotter
- Coordinates
- 36.809, -101.754
This tornado formed over open country at 1906 CST about eleven miles west southwest of Hough Oklahoma near Muncy and tracked eastward along East West County Road 13 before dissipating at 1917 CST roughly seven miles southwest of Hough...or just east of where East West County Road 13 ends and between North South County Roads 73 and 75. The tornado damaged a grain elevator and also two irrigation pivots...however no injuries were reported.
Tornado, Texas
- When
- May 31, 7:24 PM CST to 7:25 PM CST
- Where
- Texas County, 5 mi WNW of Guymon
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.708, -101.563
This tornado developed and remained over open country at 1924 CST about five miles west northwest of Guymon Oklahoma or near Unity. The tornado was on the ground for about one minute before dissipating at 1925 CST. The tornado path length and path width were estimated and no damage or injuries were reported.
Thunderstorm Wind, Texas
- When
- May 31, 7:38 PM CST
- Where
- Texas County, (Guy)guymon Muni Arp
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.680, -101.500
Hail, Texas
- When
- May 31, 7:40 PM CST
- Where
- Texas County, 9 mi NW of Guymon
- Measured
- 2.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.772, -101.595
Reported seven miles west of State Highway 136 on U.S. Highway 64.
Thunderstorm Wind, Texas
- When
- May 31, 7:45 PM CST
- Where
- Texas County, Guymon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $28,000
- Reported by
- Emergency Manager
- Coordinates
- 36.680, -101.480
Wind damage occurred over the south side of the city of Guymon Oklahoma mainly along Southwest 5th Street. A two car garage was destroyed...dumpsters were flipped over...and fences were blown down. No injuries were reported.
Hail, Texas
- When
- May 31, 7:47 PM CST
- Where
- Texas County, 1 mi N of Guymon
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.694, -101.480
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20071 death · 1 event
- Hail and Damaging Winds in Kansas, May 31, 20073 injured · $1.6 million · 1.75 in hail · 28 events
- Tornado and Hail in Kansas, May 31, 2007$3.0 million · EF0 · 26 events
- Tornadoes and Flash Flooding in Texas, May 31, 2007$375,000 · EF0 · 20 events
- Hail and Damaging Wind in Nebraska, May 31, 2007$155,000 · 1 in hail · 5 events
- Flash Flood and Damaging Wind in Kansas, May 31, 2007$50,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Kansas, May 31, 2007$15,000 · 1.75 in hail · 20 events
- Tornado and Hail in Kansas, May 31, 2007EF0 · 26 events
- Hail and Damaging Winds in New York, May 31, 20072 injured · 1.75 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, May 31, 2007$20,000 · 1.5 in hail · 5 events
- Hail in Texas, May 31, 20072.75 in hail · 16 events
- Hail and Damaging Winds in Virginia, May 31, 2007$10,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34315, 34316, 34317, 34320, 34323, 34324, 34325, 34326, 34327, 34328, 34329, 34330.